Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Shreveport, LA

May 28, 20174 counties in Texas

NWS Shreveport, LA issued this flash flood warning at May 28, 2017, 6:48 PM CDT for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 6:48 PM CDT (23:48 UTC)
Expired
May 28, 2017, 9:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:30 PM CDTFLASH FLOOD4 Ene Alto, TXFLOODING ALONG HIGHWAY 21 TOWARDS LINWOOD.
May 28, 7:35 PM CDTFLASH FLOOD1 S Alto, TXFLASH FLOODING ALONG FM 1911.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-304 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

185 
WGUS54 KSHV 282348
FFWSHV
TXC005-073-347-401-290245-
/O.NEW.KSHV.FF.W.0010.170528T2348Z-170529T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
648 PM CDT SUN MAY 28 2017

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southwestern Rusk County in northeastern Texas...
  Nacogdoches County in eastern Texas...
  Northwestern Angelina County in eastern Texas...
  Cherokee County in northeastern Texas...

* Until 945 PM CDT

* At 647 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Nacogdoches, Jacksonville, Rusk, Alto, Wells, Morrill, Melrose,
  Ponta, New Salem, Martinsville, Trawick, Woden, Pollok, Sacul,
  Forest, Douglass, Minden, Maydelle, New Summerfield and Cushing.

LAT...LON 3197 9545 3216 9465 3190 9461 3149 9432
      3140 9498 3142 9500 3144 9501 3147 9510
      3152 9510 3154 9514 3156 9514 3159 9517
      3157 9521 3159 9527 3161 9526 3163 9529
      3168 9528 3172 9534 3174 9533 3173 9536

$$

Palmer
1 follow-up statement
481 
WGUS74 KSHV 290053
FFSSHV

Flash Flood Statement
National Weather Service Shreveport LA
753 PM CDT SUN MAY 28 2017

TXC005-073-347-401-290245-
/O.CON.KSHV.FF.W.0010.000000T0000Z-170529T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rusk TX-Nacogdoches TX-Angelina TX-Cherokee TX-
753 PM CDT SUN MAY 28 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHWESTERN RUSK...NACOGDOCHES...NORTHWESTERN ANGELINA AND CHEROKEE
COUNTIES...

At 752 PM CDT, Doppler radar continues to indicate thunderstorms 
producing heavy rain across the warned area. Radar estimates for the 
past hour show 2 to 3 inches in the warned around. Flash flooding is 
expected to continue.

Some locations that will experience flooding include...
Nacogdoches, Jacksonville, Rusk, Alto, Wells, Morrill, Melrose,
Ponta, New Salem, Martinsville, Trawick, Woden, Pollok, Sacul,
Forest, Douglass, Minden, Maydelle, New Summerfield and Cushing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3197 9545 3216 9465 3190 9461 3149 9432
      3140 9498 3142 9500 3144 9501 3147 9510
      3152 9510 3154 9514 3156 9514 3159 9517
      3157 9521 3159 9527 3161 9526 3163 9529
      3168 9528 3172 9534 3174 9533 3173 9536

$$

Palmer

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 4:12 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 28, 4:12 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Sun May 28 2017

.DISCUSSION...
The cold front, weak as it is, is nosing into Northeast Texas to
Mineola and Gilmer. Thunderstorms will lend a convective outflow
assist and help to foster a good push into much of the ArkLaTex.
The HRRR has been playing catch up all day and is not too far off
now, but really explodes with much more widespread activity into
the evening along and South of I-20.

The models nudge a weak surface high down to along I-30 and put
the shields up with an active week for many rain wise South of the
boundary, which is still much of our area. The cold front will
sort of run out of gas and remain parked in the ArkLaTex just
drifting back and forth in the light South wind and numerous
outflows to boost coverage for the next few days. Some maybe heavy
at times and all with dangerous lightning. If thunder roars, go
indoors. Good advice for the kiddo's going forward into the rest
of spring 2017. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  80  68  80 /  60  50  30  30
MLU  72  81  67  80 /  60  60  30  30
DEQ  61  86  62  85 /  20  10  10  20
TXK  66  82  64  82 /  30  20  10  20
ELD  66  78  66  81 /  50  40  20  30
TYR  66  79  66  82 /  50  40  20  30
GGG  68  80  66  81 /  50  40  20  30
LFK  71  81  68  82 /  80  60  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24
Hazardous weather outlook, May 28, 12:17 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1217 PM CDT Sun May 28 2017

LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for much of Eastern Texas and
for all of Louisiana along and South of the I-20 corridor.

.DAY ONE...This Afternoon and Tonight...

Overnight thunderstorms have been ongoing into the afternoon along
I-20 from Shreveport to Ruston and Monroe. This will persist with
daytime heating while slowly moving Southeast. Some Hail has
occurred with these storms in particular and more is possible.
During the afternoon expect new thunderstorm development to be
likely in East Texas, and then overspreading much of the ArkLaTex
into the evening as the cold front and an upper low move over
head. Hail and damaging winds will be possible with more heating
and destabilization. If thunder roars, go indoors and clear the
lake if boating. Lightning is very dangerous, so be safe this
holiday weekend.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This is a weak cold front and will only hold the chance for more
thunderstorms to occur on Memorial day and into much of the new
work week along and South of I-20 where rain is much needed for
the year as a whole. Along with the blessing of rain will come the
threat for gusty winds as temperatures heat up. Also the threat
for dangerous lightning will remain for those out of doors.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed later today.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
291730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for Southern Arkansas,
Southeast Oklahoma and adjacent Northeast Texas along I-30.

.DAY ONE...This Afternoon and Tonight...

The cold front will ease across the I-30 corridor late today and
after a busy overnight, the chance for many more thunderstorms
has diminished. However, isolated strong thunderstorms may yet
accompany the front later today and early evening as an upper
disturbance moves over the area. Hail would be the primary threat
from anymore strong storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This cold front is fairly weak, but may have enough of an
influence to keep most of the new week's thunderstorm activity
more or less focused along the I-20 corridor into midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

24

In the hours before

Local storm report, May 28, 2:08 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             4 W RED CHUTE           32.58N 93.67W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL IN THE
            TIBURON NEIGHBORHOOD VIA NWS SHREVEPORT
            FACEBOOK PAGE.

&&

20
Local storm report, May 28, 2:14 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             4 N BOSSIER CITY        32.59N 93.70W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS HAIL IN THE LAKEWOOD
            NEIGHBORHOOD IN NORTH BOSSIER.

&&

20
Local storm report, May 28, 2:21 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             RED CHUTE               32.58N 93.61W
05/28/2017  E0.88 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL IN DOGWOOD
            NEIGHBORHOOD VIA NWS SHREVEPORT FACEBOOK
            PAGE.

&&

20
Local storm report, May 28, 3:34 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     4 SW HOCHATOWN          34.16N 94.71W
05/28/2017                   MCCURTAIN          OK   PUBLIC

            LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
            BEND MARINA.

&&

20
Special weather statement, May 28, 3:35 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017

TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
      3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554

Palmer
Special weather statement, May 28, 4:18 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017

TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
      3298 9482 3300 9482 3301 9434 3253 9428
      3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:39 AM CDTSpecial Weather StatementSHVBowie51 min
May 28, 2:05 AM CDTSevere Thunderstorm WarningSHVBowie40 min
May 28, 2:08 AM CDTSpecial Weather StatementSHVRed River37 min
May 28, 2:49 AM CDTSpecial Weather StatementSHVBowie, Red River41 min
May 28, 3:30 AM CDTSpecial Weather StatementSHVBowie, Franklin, Titus45 min
May 28, 4:54 AM CDTSpecial Weather StatementSHVCamp, Upshur, Wood36 min
May 28, 6:32 AM CDTSpecial Weather StatementSHVBowie, Franklin, Morris, Titus43 min
May 28, 7:19 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more41 min
May 28, 8:07 AM CDTSpecial Weather StatementSHVMarion38 min
May 28, 3:35 PM CDTSpecial Weather StatementSHVWood40 min
May 28, 4:18 PM CDTSpecial Weather StatementSHVCamp, Harrison, Marion, Upshur42 min
May 28, 4:47 PM CDTSevere Thunderstorm WarningSHVCherokee58 min
May 28, 4:50 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Smith, Upshur55 min
May 28, 4:53 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion67 min
May 28, 4:58 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk32 min
May 28, 5:11 PM CDTTornado WarningSHVGregg, Harrison, Panola, Rusk49 min
May 28, 5:15 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Nacogdoches, Panola, Rusk, Shelby45 min
May 28, 5:29 PM CDTSevere Thunderstorm WarningSHVHarrison31 min
May 28, 5:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk38 min
May 28, 5:41 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola64 min
May 28, 5:52 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby38 min
May 28, 5:54 PM CDTTornado WarningSHVPanola25 min
May 28, 6:22 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby53 min
May 28, 6:30 PM CDTTornado WarningSHVShelby26 min
May 28, 6:40 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby50 min
May 28, 6:52 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk53 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.